Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 11, 2018, 3:21 AM CDT for 4 counties in Texas. It took effect at May 11, 2018, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2018, 3:21 AM CDT (08:21 UTC)
- In effect from
- May 11, 2018, 12:00 PM CDT
- Expired
- May 11, 2018, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Gaines County, TX, Loving County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 79 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 3157 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS84 KMAF 110821 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 321 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, THE VAN HORN CORRIDOR, AND WESTERN PERMIAN BASIN FOR HOT, DRY, AND WINDY CONDITIONS... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, AND GAINES COUNTY FOR HOT, DRY, AND WINDY CONDITIONS... .Increasing winds, low humidities, and very dry fuels will combine to produce critical fire weather conditions across these areas parts of West Texas and SE NM this afternoon and evening. Similar conditions are expected Saturday afternoon over the same locations. Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. NMZ114-115-TXZ045-258-112100- /O.UPG.KMAF.FW.A.0022.180511T1700Z-180512T0300Z/ /O.NEW.KMAF.FW.W.0026.180511T1700Z-180512T0300Z/ /O.NEW.KMAF.FW.A.0023.180512T1700Z-180513T0300Z/ Guadalupe Mountains-Southeast Plains-Gaines- 321 AM CDT Fri May 11 2018 /221 AM MDT Fri May 11 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR HOT, DRY, AND WINDY CONDITIONS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR HOT, DRY, AND WINDY CONDITIONS... * WIND...Southwest 20 to 35 mph. * HUMIDITY...6 to 8 percent. * FUELS...Critically to extremely dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. Do not throw cigarettes onto the ground or out of a moving vehicle. Keep vehicles on driving surfaces and do not drive through tall grass. Avoid activities that may produce outdoor flames or sparks. Accidental ignitions will have the potential to grow rapidly into dangerous wind-driven wildfires. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ057-058-112100- /O.UPG.KMAF.FW.A.0022.180511T1700Z-180512T0300Z/ /O.NEW.KMAF.FW.W.0026.180511T1700Z-180512T0300Z/ Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- 321 AM CDT Fri May 11 2018 /221 AM MDT Fri May 11 2018/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR HOT, DRY, AND WINDY CONDITIONS... * WINDS...Southwest 15 to 25 mph. * HUMIDITY...6 to 9 percent. * FUELS...Critically to extremely dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. Do not throw cigarettes onto the ground or out of a moving vehicle. Keep vehicles on driving surfaces and do not drive through tall grass. Avoid activities that may produce outdoor flames or sparks. Accidental ignitions will have the potential to grow rapidly into dangerous wind-driven wildfires. && $$ TXZ050-059-060-112100- /O.NEW.KMAF.FW.W.0026.180511T1700Z-180512T0300Z/ Andrews-Loving-Winkler- 321 AM CDT Fri May 11 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR HOT, DRY, AND WINDY CONDITIONS... * WIND...Southwest 15 to 25 mph. * HUMIDITY...6 to 8 percent. * FUELS...Critically to extremely dry. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. Do not throw cigarettes onto the ground or out of a moving vehicle. Keep vehicles on driving surfaces and do not drive through tall grass. Avoid activities that may produce outdoor flames or sparks. Accidental ignitions will have the potential to grow rapidly into dangerous wind-driven wildfires. && $$
1 follow-up statement
685
WWUS84 KMAF 111908
RFWMAF
URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
208 PM CDT Fri May 11 2018
...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, THE VAN HORN CORRIDOR,
AND WESTERN PERMIAN BASIN FOR HOT, DRY, AND WINDY CONDITIONS...
...RED FLAG WARNING IN EFFECT SATURDAY AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO, AND GAINES COUNTY
FOR HOT, DRY, AND WINDY CONDITIONS...
.Hot, windy and dry conditions will continue to affect the Red
Flag Warning area until late this evening. Recovery will be poor
in these areas, and will then be followed by critical fire weather
conditions Saturday afternoon and evening. A Red Flag Warning is
in effect from 11 am to 9 pm MDT Saturday for the Guadalupe
Mountains, Southeast New Mexico Plains, and northwest Permian
Basin. Outdoor burning is discouraged.
NMZ114-115-TXZ045-258-121100-
/O.UPG.KMAF.FW.A.0023.180512T1700Z-180513T0300Z/
/O.NEW.KMAF.FW.W.0027.180512T1700Z-180513T0300Z/
/O.CON.KMAF.FW.W.0026.000000T0000Z-180512T0300Z/
Guadalupe Mountains-Southeast Plains-Gaines-
208 PM CDT Fri May 11 2018 /108 PM MDT Fri May 11 2018/
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR HOT, DRY, AND WINDY
CONDITIONS...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR HOT, DRY, AND WINDY CONDITIONS...
* WIND...Today...Southwest 20 to 35 mph, with higher gusts.
Saturday...Southwest 15 to 30 mph, with higher gusts.
* HUMIDITY...6 to 8 percent.
* FUELS...Critically to extremely dry.
* IMPACTS...Any fires that develop will likely spread rapidly.
Outdoor burning is discouraged.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth. Do not
throw cigarettes onto the ground or out of a moving vehicle. Keep
vehicles on driving surfaces and do not drive through tall grass.
Avoid activities that may produce outdoor flames or sparks.
Accidental ignitions will have the potential to grow rapidly into
dangerous wind-driven wildfires.
&&
$$
TXZ050-057>060-120300-
/O.CON.KMAF.FW.W.0026.000000T0000Z-180512T0300Z/
Andrews-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-
208 PM CDT Fri May 11 2018 /108 PM MDT Fri May 11 2018/
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING FOR HOT, DRY, AND WINDY
CONDITIONS...
* WIND...Southwest 15 to 25 mph.
* HUMIDITY...6 to 8 percent.
* FUELS...Critically to extremely dry.
* IMPACTS...any fires that develop will likely spread rapidly.
Outdoor burning is not recommended.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A combination of strong winds, low relative humidity and warm
temperatures will increase potential for fire growth. Do not
throw cigarettes onto the ground or out of a moving vehicle. Keep
vehicles on driving surfaces and do not drive through tall grass.
Avoid activities that may produce outdoor flames or sparks.
Accidental ignitions will have the potential to grow rapidly into
dangerous wind-driven wildfires.
&&
$$What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 11, 12:03 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 11, 12:03 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1203 AM CDT Fri May 11 2018
.AVIATION...
06Z TAF issuance
Windy conditions will continue through the TAF period with VFR
conditions prevailing.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 102 70 101 71 / 0 0 10 0
Carlsbad 101 65 99 64 / 0 0 0 0
Dryden 97 68 97 70 / 0 0 10 0
Fort Stockton 102 70 99 71 / 10 10 20 0
Guadalupe Pass 94 64 91 64 / 0 0 0 0
Hobbs 99 65 96 65 / 0 0 0 0
Marfa 93 59 92 59 / 0 20 10 10
Midland Intl Airport 102 70 101 71 / 0 0 10 0
Odessa 102 71 100 71 / 0 0 10 0
Wink 104 68 102 69 / 0 10 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from 11 AM MDT Friday through Friday evening
for Guadalupe Mountains-Southeast Plains.
TX...Fire Weather Watch from noon CDT /11 AM MDT/ today through this
evening for Gaines-Guadalupe Mountains-Reeves County and
Upper Trans Pecos-Van Horn and Highway 54 Corridor.
&&
29Hazardous weather outlook, May 11, 2:59 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 259 AM CDT Fri May 11 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 259 AM CDT Fri May 11 2018 /159 AM MDT Fri May 11 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Critical fire weather conditions are likely today and this evening over Southeast New Mexico and the Trans Pecos. Elevated fire weather conditions are expected elsewhere. Isolated thunderstorms are possible this afternoon, mainly in the Davis Mountains and adjacent plains. Dry lightning and gusty winds will be the main hazards with any storms that do develop. Finally, very hot conditions are expected this afternoon with temperatures above 100 degrees at most locations. Drink plenty of watch and take breaks if you plan to be outside. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be possible through at least Sunday, mainly over the Guadalupe Mountains and Southeast New Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:21 AM CDT | Fire Weather Watch | MAF | Gaines | 11 hr |
| May 11, 2:08 PM CDT | Red Flag Warning | MAF | Gaines | 32 hr |
| May 11, 3:04 PM CDT | Special Weather Statement | MAF | 56 min | |
| May 11, 3:46 PM CDT | Special Weather Statement | MAF | Pecos | 59 min |
| May 11, 4:50 PM CDT | Special Weather Statement | MAF | Pecos | 55 min |
| May 11, 5:47 PM CDT | Special Weather Statement | MAF | Pecos | 58 min |
| May 11, 6:43 PM CDT | Special Weather Statement | MAF | 62 min |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.